Hail, Ford
- When
- July 4, 2:35 PM CST
- Where
- Ford County, 3.88 mi E of Bellefont
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.880, -99.580
Isolated thunderstorms erupted in the late afternoon but most were gone by late evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated thunderstorms erupted in the late afternoon but most were gone by late evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 4, 2:01 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT WED JUL 4 2007 .DISCUSSION... DAYS 1-2... SLOW MOVING THUNDERSTORMS WERE ACCOMPANYING A MCV LOCATED NEAR HAYS EARLY THIS AFTERNOON WITH ANOTHER AREA OF CONVECTION ALREADY BEGINNING TO DEVELOP ALONG A COLD FRONT WHICH EXTENDED FRONT PRATT TO NEAR KDDC TO LBL EARLY THIS AFTERNOON. LAPS AT 18Z ALREADY SHOWING 2500J/KG IN THE PTT AND P28 AREA WITH DWPTS NEAR 70. WINDS LEAVING A LOT TO BE DESIRED BUT AS THE MCV GRADUALLY ENCOUNTERS THE HIGHER INSTAB AND MOISTURE WOULD EXPECT THUNDERSTORMS TO INCREASE IN AREAL COVERAGE AND MAY EVEN SEE A FEW QUARTER SIZE HAIL. ALSO BASED ON THE WEAK WINDS ALSO FEEL HEAVY RAINFALL WILL ALSO BE AN ISSUE THIS EVENING AS STORMS NOT EXPECTED TO MOVE VERY QUICKLY. AT THIS TIME HOWEVER THE LOCATION THAT IS MOST FAVORABLE FOR HEAVY RAIN IS THE AREA THAT DID NOT GET RAIN LAST NIGHT SO WILL NOT ISSUE A FLOOD WATCH AT THIS TIME FOR OUR SOUTHEAST. WITH THE MODELS PICKING UP ON OUR MCV NEAR HAYS EARLIER THIS MORNING WILL FOLLOW THE TREND OF THE GFS/NAM AND MOVE IT VERY SLOWLY SOUTHEAST INTO OKLAHOMA DURING THE OVERNIGHT HOURS. WEAK LIFT STILL PROGGED OVER OUR SE CWA THROUGH THURSDAY MORNING SO OPTED TO RETAIN SMALL POPS THROUGH NOON. ACROSS THE WEST...DRYER AND MORE STABLE AIR IS EXPECTED TO BE SETTLING INTO THIS REGION SO REMOVED ALL MENTION OF POPS HERE. WITH CLOUDS SLOW TO ERODE AND EASTERLY CAA AT 85H HAVE KEPT TEMPS A LITTLE COOLER DURING THE DAY...ESPECIALLY IN THE SOUTHEAST ON THURSDAY. TEMPERATURES BEGINNING TO REBOUND ON FRIDAY AND BASED ON TEMPERATURES IN THE WEST AND 85H TEMPS THINK CURRENT GRIDS IS STILL LOOK ON TRACK. DAYS 3-7... LARGE SUMMERTIME UPPER RIDGE WILL EXPAND NORTHWARD DURING THE EARLY PART OF THE FCST PERIOD THIS WEEKEND. TO THE SOUTHEAST OF THE SPRAWLING UPPER RIDGE...A CONTINUED UPPER LOW FEATURE WILL EXIST...ENHANCED BY THE CURRENT SLOW MOVING UPPER VORTICITY MAX OVER KANSAS. THIS UPPER VORT...MAINTAINED BY DIURNAL CONVECTIVE EPISODES...WILL CONTINUE TO DRIFT SOUTH INTO THE SOUTHERN PLAINS...WHERE ANOTHER MAJOR RAIN EVENT MAY UNFOLD OVER THE NEXT FEW DAYS IN PORTIONS OF OKLAHOMA AND TEXAS. IN OUR NECK OF THE WOODS OF SOUTHWEST KANSAS...WE SHOULD REMAIN IN BETWEEN THE SPRAWLING, HOT SUMMER UPPER RIDGE AND THE SOUTHERN PLAINS (SUB)TROPICAL LOW. AT THE SURFACE HOWEVER...EASTERLY COMPONENT LOW LEVEL FLOW AROUND THE SOUTHERN PLAINS LOW SHOULD ALLOW FOR WORST OF THE EXCESSIVE HEAT (HIGHS IN THE UPPER 90S TO 100S) TO REMAIN NORTHWEST OF SOUTHWEST KANSAS. THE GFS IS FAIRLY AGGRESSIVE IN THE PAST FEW RUNS AMPLIFYING POLAR JET OVER CANADA AND BRINGING A DECENT COLD FRONT DOWN THE PLAINS AROUND MONDAY-TUESDAY TIME FRAME. SHOULD THE GFS BE ON TO SOMETHING HERE WITH REGARDS TO TIMING/STRENGTH OF AN AMPLIFICATION OF CANADIAN JET WITH TROF AXIS OVER THE NORTHERN PLAINS/UPPER MIDWEST...THEN PRECIP CHANCES WILL INCREASE WITH UPPER JET ENTRANCE REGION DYNAMICS INTERACTING WITH LOW LEVEL MOISTURE. SEVERAL PERIODS OF 20 POPS ARE IN THERE FOR NOW...BUT WILL HAVE TO INCREASE THESE POPS OVER THE NEXT COUPLE FORECAST SHIFTS SHOULD MODELS CONTINUE TO SUPPORT THIS SIGNAL. && .AVIATION... (ISSUED AT 1211 PM CDT) MIDDAY ANALYSIS SHOWED MID LEVEL CYCLONIC CENTER FROM HILL CITY TO HAYS. BY 17Z...88D WAS SHOWING A SMALL SCALE AREA OF CONVECTION DEVELOPING AT THE SOUTHEAST PERIPHERY OF THIS SMALL CYCLONIC CENTER. SURFACE OBSERVATIONS SHOWED A FAIRLY WEAK WIND FIELD WITH MAINLY LIGHT AND VARIABLE WINDS AT OR LESS THAN 6 KTS...THUS IT IS DIFFICULT TO ANTICIPATE BEST AREA FOR SURFACE BASED STORMS OTHER THAN THE STORMS DEVELOPING IN VICINITY OF AFOREMENTIONED SMALL UPPER CYCLONE CENTER. FOR THE TAFS...GIVEN THE UNCERTAINTY IN LOCATION/TIMING...WILL BROADBRUSH DDC, GCK, HYS TAF SITES WITH CB IN THE CLOUD GROUP LATER ON THIS AFTERNOON AS WIDELY SCT TSTM MAY DEVELOP JUST ABOUT ANYWHERE NEAR AND SOUTH OF UPPER CIRCULATION CENTER. NAM AND RUC NEAR-TERM MODEL QPF ALSO SUGGESTS A LESS THAN COHERENT SIGNAL. THINK THAT BY LATER IN THE EVENING A MORE ORGANIZED AREA OF STORMS WILL EVOLVE...HOWEVER THINK THE BEST AREA FOR THIS ORGANIZED AREA OF STORMS WILL REMAIN JUST EAST OF DDC TERMINAL AND SOUTH OF HYS TERMINAL. WILL GO WITH A FEW HOURS OF VCTS FOR LATE THIS AFTN...AND KEEPING A CLOSE EYE ON OBSERVATIONS/RADAR TRENDS FOR NECESSARY AMENDMENTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 90 65 91 / 30 10 0 0 GCK 63 91 62 91 / 20 0 0 0 EHA 63 91 64 91 / 30 10 0 0 LBL 63 90 62 91 / 50 20 0 0 HYS 63 92 64 94 / 20 0 0 0 P28 68 88 67 91 / 70 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/25/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1033 AM CDT WED JUL 4 2007 KSZ030-031-043>046-061>066-074>081-084>090-051015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1033 AM CDT WED JUL 4 2007 /933 AM MDT WED JUL 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED DEVELOP THIS AFTERNOON ALONG A WEAK COLD FRONT WHICH IS PROGGED TO EXTEND FROM NEAR A LINE FROM HAYS TO JETMORE TO JOHNSON CITY. THE THUNDERSTORMS WILL MOVE SOUTHEAST DURING THE AFTERNOON AND EVENING AND SHOULD REACH MEDICINE LODGE AND COLDWATER BY LATE EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS BRIEFLY...BUT AN ORGANIZED SEVERE WEATHER EVENT IS NOT EXPECTED. THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTH OF A LINE FROM RUSH CENTER TO JOHNSON CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG A COLD FRONT LATE MONDAY OR MONDAY NIGHT. DETAILS ABOUT THE STRENGTH OF THE THUNDERSTORMS ARE DIFFICULT TO DETERMINE AT THIS TIME...BUT SIGNIFICANT SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM FROM HAYS TO SYRACUSE. ADDITIONAL SPOTTERS MAY BE REQUIRED AS THUNDERSTORMS MOVE SOUTHEAST DURING THE LATE AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
130 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 10 S ELLIS 38.79N 99.56W
07/04/2007 E0.88 INCH ELLIS KS PUBLIC
0700 AM HEAVY RAIN 10 S ELLIS 38.79N 99.56W
07/04/2007 M3.25 INCH ELLIS KS PUBLIC
12 HOUR STORM TOTAL.
&&
RBURGERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
149 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM NON-TSTM WND GST 6 NE CEDAR BLUFF 38.84N 99.65W
07/04/2007 E60.00 MPH TREGO KS PUBLIC
0700 AM HEAVY RAIN 7 E CEDAR BLUFF 38.78N 99.60W
07/04/2007 M2.50 INCH TREGO KS PUBLIC
STORM TOTAL RAINFALL
&&
RBURGERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
155 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM HAIL 1 W PLYMELL 37.81N 100.89W
07/04/2007 E0.75 INCH FINNEY KS PUBLIC
&&
RBURGERTThe Dodge City radar (KDDC), 37 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51162, 51163, 51164.